Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jun 15, 2011, 3:43 PM CDT for 13 counties in Texas. It took effect at Jun 16, 2011, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 3:43 PM CDT (20:43 UTC)
- In effect from
- Jun 16, 2011, 12:00 PM CDT
- Expired
- Jun 16, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:25 PM CDT | WILDFIRE 450 | 2 Nnw Nugent, TX | NUGENT FIRE IN EAST CENTRAL JONES COUNTY. SEVERAL HOMES WERE SAVED BUT ONE WAS LOST IN THE FIRE. FIRE IS 100 PERCENT CONTAINED AND ITS CAUSE IS UNDER INVESTIGATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4366 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS84 KSJT 152043 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 343 PM CDT WED JUN 15 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY... .A TIGHTER PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS TO BECOME STRONG ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY ON THURSDAY. THE COMBINATION OF STRONG WINDS...VERY HOT TEMPERATURES BETWEEN 103 AND 107...AND VERY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE THESE CONDITIONS. TXZ049-054-064>066-071-072-098-099-113-114-127-128-161100- /O.NEW.KSJT.FW.W.0036.110616T1700Z-110617T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 343 PM CDT WED JUN 15 2011 ...RED FLAG WARNING IN EFFECT FROM 12 PM UNTIL 9 PM CDT THURSDAY FOR THE BIG COUNTRY AND THE CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 15 TO 20 PERCENT. * TIMING: 12 PM UNTIL 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
113 WWUS84 KSJT 160933 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 433 AM CDT THU JUN 16 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY... .A TIGHTER PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW WINDS TO BECOME STRONG ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE BIG COUNTRY AND MUCH OF THE CONCHO VALLEY THIS AFTERNOON. THE COMBINATION OF STRONG WINDS...VERY HOT TEMPERATURES BETWEEN 103 AND 107...AND RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT WILL PRODUCE THESE CONDITIONS. TXZ049-054-064>066-071-072-098-099-113-114-127-128-170200- /O.CON.KSJT.FW.W.0036.110616T1700Z-110617T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 433 AM CDT THU JUN 16 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS WEST OF A LINE FROM SAN ANGELO...TO BALLINGER...TO THROCKMORTON... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTH WIND 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: 15 TO 19 PERCENT. * TIMING: 12 PM UNTIL 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 11:45 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 11:45 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 AM CDT WED JUN 15 2011 .DISCUSSION... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... LITTLE CHANGE FROM PREVIOUS FORECAST REASONING. VFR TO CONTINUE ACROSS THEN TERMINALS THE NEXT 24 HOURS. SOUTH WINDS WILL GUST 20 TO 25 KT ACROSS THE TERMINALS THIS AFTERNOON BUT DIMINISH ACROSS THE SOUTHERN TERMINALS THIS EVENING. WINDS WILL STAY ELEVATED OVER THE NORTHERN TERMINALS AS LOW LEVEL JET MATERIALIZES OVERNIGHT. A TIGHTER GRADIENT ON THURSDAY WILL ALLOW SOUTH WINDS TO GUST 25 TO 30 KT AFT 15Z. MAINLY CLEAR SKIES EXPECTED THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 634 AM CDT WED JUN 15 2011/ DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS WITH NO AVIATION CONCERNS EXPECTED. LOW LEVEL JET DEVELOPS TONIGHT WHICH WILL ALLOW FOR STRATUS TO MAKE A RUN AT THE SOUTHERN TERMINALS EARLY THURSDAY MORNING. MUCH LIKE THE PAST FEW DAYS THOUGH...EXPECT ANY STRATUS TO REMAIN JUST SOUTH AND EAST OF THE KJCT AND KBBD TERMINALS. PREV DISCUSSION... /ISSUED 407 AM CDT WED JUN 15 2011/ SHORT TERM... AN OUTFLOW BOUNDARY MADE ITS WAY INTO THE CWA EARLIER TONIGHT AS SCATTERED THUNDERSTORMS EXITED THE BIG COUNTRY. THE BOUNDARY HAS ALREADY BECOME FAIRLY DIFFUSE AND LOST IDENTITY...AND WINDS HAVE SHIFTED BACK AROUND TO THE SOUTH ACROSS THE ENTIRE AREA. MAIN CONCERN IN THE SHORT TERM WILL CONTINUE TO BE THE HEAT. CURRENTLY TEMPERATURES ARE STILL IN THE UPPER 70S TO MID 80S ACROSS THE ENTIRE CWA. ANOTHER WARM START TO THE DAY WILL ALLOW FOR NEAR RECORD HEAT ONCE AGAIN. HOWEVER...BELIEVE TODAY/S RECORD HIGHS OF 108 AT ABILENE AND 110 AT SAN ANGELO ARE NOT LIKELY TO BE BROKEN OR TIED. THE OTHER CONCERN WILL BE A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. WE WILL HAVE REMNANT BOUNDARIES IN THE AREA...AND WILL BECOME BASICALLY UNCAPPED WHEN WE REACH PEAK HEATING DURING THE AFTERNOON. HOWEVER...THERE WILL BE VERY LITTLE IN THE WAY OF UPPER LEVEL SUPPORT...AND CONTINUED LIMITED MOISTURE IN THE LOW LEVELS. WILL GO AHEAD AND INSERT ISOLATED THUNDERSTORM CHANCES IN THE FORECAST...BUT IT MAY BE A SITUATION WHERE WE SEE MAINLY WELL- DEVELOPED CU AS OPPOSED TO THUNDERSTORMS. 20 LONG TERM... THE SUBTROPICAL RIDGE WILL CONTINUE TO DOMINATE THE PATTERN OVER THE SOUTH CENTRAL CONUS THROUGH THE EXTENDED WITH TEMPERATURES REMAINING WELL ABOVE NORMAL. THE LEE CYCLONE WILL DEEPEN BEGINNING THURSDAY KICKING SOUTH WINDS UP TO 15-25 MPH. HIGH TEMPERATURES ARE EXPECTED TO REMAIN BETWEEN 100 AND 105 THURSDAY. ON FRIDAY TEMPS MAY WARM A BIT MORE AS THE THERMAL RIDGE INTENSIFIES AND SURFACE WINDS BECOME MORE SOUTHWESTERLY WITH AN ADDED DOWN SLOPE COMPONENT. ISOLATED DIURNAL CONVECTION IS EXPECTED EACH DAY AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE BUT WILL GENERALLY REMAIN OUR OF OUR CWA. WE COULD SEE SOME ACTIVITY DRIFT INTO THE WESTERN ZONES THURSDAY/FRIDAY EVENING BUT PROBABILITIES ARE TOO LOW TO MENTION AT THIS TIME. A SLOW MOVING LONGWAVE TROF WILL MOVE ACROSS THE WESTERN CONUS AND OVER THE TOP OF THE RIDGE DURING THE WEEKEND AND EARLY NEXT WEEK. THIS WILL ENHANCE THE LEE CYCLONE AND KEEP WINDS GUSTY THROUGH THE WEEKEND. THIS TROF WILL MOVE INTO THE PLAINS EARLY NEXT WEEK AND MAY RESULT IN A COLD FRONT APPROACHING THE CWA BY WEDNESDAY. THIS COULD BE OUR NEXT REASONABLE CHANCE OF PRECIPITATION AND IS DEPICTED BY BOTH THE GFS AND ECMWF. HOWEVER...GIVEN THE STUBBORNNESS OF THIS RIDGE I AM APPREHENSIVE TO BITE OFF ON THIS SOLUTION JUST YET. IN THE MEANTIME...THE HOT TEMPS WILL PERSIST THROUGH THE WEEKEND INTO NEXT WEEK WITH OUR STRING OF TRIPLE DIGIT MAX TEMPS IN SAN ANGELO LIKELY TO CONTINUE THROUGH AT LEAST TUESDAY. JOHNSON FIRE WEATHER... TEMPERATURES WILL STILL BE VERY HOT...AND RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT GENERALLY WEST OF A HASKELL TO JUNCTION LINE. COMBINED WITH THE 10 TO 20 MPH SOUTH WINDS AT 20 FEET TO CREATE THE ELEVATED CONDITIONS. WITH LITTLE CHANGE IN THE OVERALL PATTERN OVER THE NEXT WEEK...WE WILL SEE PERSISTENT ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS. BURN BANS REMAIN IN PLACE ACROSS THE ENTIRE FORECAST AREA...AND ANY FOLKS WORKING OUTSIDE NEED TO CONTINUE TO DO SO WITH EXTRA CARE NOT TO START ANY ACCIDENTAL FIRES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 104 75 103 76 105 / 10 10 0 10 0 SAN ANGELO 106 75 104 76 106 / 0 0 0 10 0 JUNCTION 101 74 101 74 102 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Jun 15, 5:43 AM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 543 AM CDT WED JUN 15 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 543 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE EACH DAY DUE TO HOT TEMPERATURES...VERY DRY CONDITIONS AND BREEZY SOUTH TO SOUTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.